Aa
A
A
A
Close
Gastroenterology Community
31.6k Members
Avatar universal

Weight loss, muscle pain, abdominal pain, palestool

Onset stomach and R epigastric pain, lower right abdominal pain usually with some reflux.  Occurs about 2 hrs after eating. 196# to 175# weight loss in 2 months with fatigue.  Was tx for L temporal HA and dizziness with 14 days of doxy developed watery pale diarhhea, that ws tx with 2 wks of flagyl - upper abdominal pain evolved with rapid weight loss, nausea exacerbated by fat intake. Labs cpk been elevated about a year 310 monocytes slight elevation cbc otherwise normla, ALT slight elevation 44, 2 pts above ref creange, c reactive protein normal, autoimmune essay Normal, CT abdomen near normal small 1.3 cm cyst, abdom US normal. Lipase normal, Real panel is normal near high end bilirubin. Plan egd, colonoscopy, HIDA. Not sure if muscle pain is related. I am nondrinker nonsmoker active previously.  Blood sugars normal no DM mild htn and proton blockers apparently exacerbate the problem and cause yellow diarhhea. Bowel habits have changed with increased frequency, occ diarrhea especially if any fat ingested, history of ulcer when younger - no blool or wbc or pathogen in stool noted.

Persisting SX: wt loss rapid, nausea hours after eating, fatigue, and upper epigastic and R sided  and L upper gi pain with some lower umbilicus level pain (to the right) with R upper abdom tenderness.

Could Flagyl have contributed to this had terrible muscle tenderness and fasiculations and then GI pain developed. The original diarrhea had very little pain involved? Any ideas - this is probably more a pro level question.
1 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hi, its unlikely that the pain is due to flagyl. Amoebiasis is an  infection of the intestines and it is treated with metronidazole. Some side effects with this medication include nausea, and altered taste in the mouth, headaches and loss of appetite. And even if you think the pain is due to the medication, it should stop when you discontinue the same. Your symptoms could be due to peptic ulcer disease or sometimes tumors of the stomach. Endoscopy may help rule out these disorders. It could also be due to cholecystitis or pancreatitis. Blood tests will help to diagnose these conditions. Please discuss this with your doctor am sure he will provide further assistance. Regards.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem